MAUDE Adverse Event Report: ARTHREX, INC. ANGLED REAMER, DRIVE SHAFT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. ANGLED REAMER, DRIVE SHAFT; MANUAL INSTR, GENERAL SURGICAL
Model Number ANGLED REAMER, DRIVE SHAFT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 02/19/2025, a sales representative reported via (b)(4) that an (2) ar-9297-15 univers vaultlock® augmented glenoid angled reamer sleeves heat welded with the ar-9676 angled reamers.This occurred during a total shoulder procedure on (b)(6) 2025.The procedure was completed successfully.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-9676, angled reamer, drive shaft, was received for investigation.Visual evaluation of the returned device noted that it was stuck inside an ar-9297-15 reamer sleeve, batch 052043.Functional testing was not performed due to the damage of the devices.The most likely cause for the reported failure can be attributed to misuse due to a force perpendicular to the drive shaft being applied while the device is spinning.This applied force creates an excess of friction and heat that ultimately has the potential to cause the device to cease functioning as intended.Application of this force perpendicular to the drive shaft is not needed for the device to function, nor is it recommended that the user do this during normal clinical use.When used usually, this issue is unlikely to present itself, which suggests that the handling of the device greatly impacts whether or not it will seize.For this reason, the direct cause is considered to be device misuse.

Brand Name
ANGLED REAMER, DRIVE SHAFT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21537024
Report Number1220246-2025-00825
Device Sequence Number20616447
Product Code LXH
UDI-Device Identifier00888867324954
UDI-Public00888867324954
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberANGLED REAMER, DRIVE SHAFT
Device Catalogue NumberAR-9676
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown